• Kod.AAM1990


Prof. Daniel E. Koditschek

Dan’s Home

Kod*lab Menu



Internal Links (Login Required)



<< Kod*lab Publications

Robot Navigation Functions on Manifolds with Boundary

Advances in Applied Mathematics, December 1990

D. E. Koditschek and Elon Rimon
Yale University
Full PDF | Penn Scholarly Commons | Web Link

Abstract
This paper concerns the construction of a class of scalar valued analytic maps on analytic manifolds with boundary. These maps, which we term navigation functions, are constructed on an arbitrary sphere world—a compact connected subset of Euclidean n-space whose boundary is formed from the disjoint union of a finite number of (n − l)-spheres. We show that this class is invariant under composition with analytic diffeomorphisms: our sphere world construction immediately generates a navigation function on all manifolds into which a sphere world is deformable. On the other hand, certain well known results of S. Smale guarantee the existence of smooth navigation functions on any smooth manifold. This suggests that analytic navigation functions exist, as well, on more general analytic manifolds than the deformed sphere worlds we presently consider.
BibTeX entry
@article{koditschek-aam-1990,
 author = {D.E. Koditschek and E. Rimon},
 title = {Robot Navigation Functions on Manifolds with Boundary},
 journal = {Advances in Applied Mathematics},
 volume = {11},
 number = {4},
 year = {1990},
 pages = {412--442},
}
Postprint version. Published in Advances in Applied Mathematics, Volume 11, 1990, pages 412–442. DOI: 10.1016/0196–8858(90)90017-S

Copyright Kodlab, 2017